Gitelman-like syndrome: A rare complication of using aminoglycosides in tuberculosis – A case report.

Related Articles

Gitelman-like syndrome: A rare complication of using aminoglycosides in tuberculosis - A case report.

Indian J Tuberc. 2020 Jul;67(3):417-418

Authors: E R V, Parrikar A, Keny S, Lawande D

Abstract
Aminoglycosides are known to cause electrolyte disturbances. Approximately 8-26% of patients who receive an aminoglycoside for several days develop mild renal impairment that is almost always reversible (Brunton et al., 2013). A 46 year old male with multi-drug-resistant pulmonary tuberculosis with resistance to kanamycin is being presented, who was on injectable Capreomycin, Levofloxacin, Ethionamide, Cycloserine, pyrazinamide, linezolid and clofazamine for a period of four months. He presented to us with generalised weakness and pain in the lower limb muscles. Investigation revealed hypokalemia, metabolic alkalosis, hypomagnesemia, hypocalceuria and hypocalcemia. This features mimic Gitelman's syndrome which is an autosomal recessive disorder affecting kidneys causing electrolyte disturbances. The drug was immediately withdrawn and electrolyte correction was given and the condition reversed gradually.

PMID: 32825884 [PubMed - as supplied by publisher]